MAUDE Adverse Event Report: PULSAR VASCULAR PULSERIDER Y, 4MM, 10MM ARCH; INTRACRANIAL NEUROVASCULAR STENT

PULSAR VASCULAR PULSERIDER Y, 4MM, 10MM ARCH; INTRACRANIAL NEUROVASCULAR STENT
Model Number 313-D
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Patient identifier: (b)(6).Device manufacture date: not available at time of reporting.(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the sterling study, a (b)(6)-year old female (subject (b)(6)) with a history of congestive heart failure (chf), coronary artery disease (cad), diabetes, focal neurological deficits, headaches, controlled hyperlipidemia, controlled hypertension, ischemic stroke, peripheral vascular disease, and smoking (current) underwent stent-assisted coil embolization of a giant recurrent basilar artery aneurysm on (b)(6) 2019.The target aneurysm had previously been treated with coil embolization on (b)(6) 2015.Immediate pre-procedure angiography revealed a posterior circulation aneurysm at the basilar artery bifurcation.The unruptured aneurysm had the following dimensions: height 17.1mm, dome 17.8mm, maximum aneurysm diameter 24.0mm, neck size 8.0mm, and dome-to-neck ratio 2.2mm.Parent vessel diameter was 3.0mm.Coil embolization was performed with the implantation of 8 micrusframe s, 8 galaxy g3, 3 galaxy g3 xtrasoft, and 12 competitor coils via a sl-10 (stryker) microcatheter.According to the case report form (crf), an enterprise stent and pulserider y 4mm 10mm arch (313d/w3303-16) aneurysm neck reconstruction device (anrd) were implanted, but a solitaire platinum (medtronic) stent retriever had to be used to attempt retrieval of the pulserider.The circumstances leading to the attempted retrieval of the pulserider are currently unknown.The operative note has been requested.In the opinion of the investigator, treatment of the target aneurysm was not considered complete; ¿giant aneurysm and long procedure¿.The decision was made to stage the procedure and staged procedure was later deemed unnecessary.Immediate post-procedure modified raymond-roy classification score was class ii: residual neck (persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac).There were no reported intraoperative adverse events or study device deficiencies.The patient did not experience intraoperative aneurysm rupture or thromboembolic event.The patient was discharged to a rehabilitation center on (b)(6) 2019 with modified rankin scale (mrs) score of 2 and ultimately expired on (b)(6) 2019 due to an unknown cause.Additional information is pending at this time.Redacted procedure notes were provided on 29-apr-2020.Pre-treatment cerebral angiography revealed regrowth of previously treated basilar artery tip aneurysm measuring approximately 24.3x17.12x17.81mm and neck 8mm.After angiographic evaluation and obtaining the optimal working projection, a prowler select plus microcatheter was advanced through a neuron guide catheter used to select the fundus of the aneurysm.The pulserider anrd was implanted partially intra-aneurysmal.Parallel to the prowler select plus microcatheter, a sl-10 microcatheter was advanced through the neuron guide catheter and used to cross the pulserider into the aneurysm.It was stated that the pulserider was ¿pulled back to basilar lost it desired position for which a trial of retrieving it with solitaire stent retriever was done but it was not successful.The pulserider was kept in place and a 4x39 enterprise stent 4x39 was placed in the basilar artery.A total of 31 coils were successfully deployed via the sl-10 microcatheter.Magnified and standard de-magnified post-treatment angiography revealed raymond-roy class ii, and no evidence of arterial injury or distal thromboembolic event.After reviewing the final images, the guide catheter was removed from the internal carotid artery under fluoroscopic guidance.The patient was kept intubated and transported to the neuro-intensive care unit (icu) in stable clinical and hemodynamic conditions.The official death certificate was provided on 05-may-2020.Per the death certificate, the official cause of death was acute hypoxic respiratory failure secondary to suspected acute aspiration pneumonia as a consequence of cerebral vascular accident with left hemiplegia.Other significant conditions contributing to death but not resulting in the underlying cause included coronary artery disease with ischemic cardiomyopathy.The death certificate states that tobacco use probably contributed to death.An autopsy was not performed.Additional information received on 08-may-2020 indicated that the physician confirmed that the death secondary to acute hypoxic respiratory failure was not related to any study or ancillary devices.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the sterling study, a 63-year old female (subject (b)(6)) with a history of congestive heart failure (chf), coronary artery disease (cad), diabetes, focal neurological deficits, headaches, controlled hyperlipidemia, controlled hypertension, ischemic stroke, peripheral vascular disease, and smoking (current) underwent stent-assisted coil embolization of a giant recurrent basilar artery aneurysm on (b)(6) 2019.The target aneurysm had previously been treated with coil embolization on (b)(6) 2015.Immediate pre-procedure angiography revealed a posterior circulation aneurysm at the basilar artery bifurcation.The unruptured aneurysm had the following dimensions: height 17.1mm, dome 17.8mm, maximum aneurysm diameter 24.0mm, neck size 8.0mm, and dome-to-neck ratio 2.2mm.Parent vessel diameter was 3.0mm.Coil embolization was performed with the implantation of 8 micrusframe s, 8 galaxy g3, 3 galaxy g3 xtrasoft, and 12 competitor coils via a sl-10 (stryker) microcatheter.According to the case report form (crf), an enterprise stent and pulserider y 4mm 10mm arch (313d/w3303-16) aneurysm neck reconstruction device (anrd) were implanted, but a solitaire platinum (medtronic) stent retriever had to be used to attempt retrieval of the pulserider.The circumstances leading to the attempted retrieval of the pulserider are currently unknown.The operative note has been requested.In the opinion of the investigator, treatment of the target aneurysm was not considered complete; ¿giant aneurysm and long procedure¿.The decision was made to stage the procedure and staged procedure was later deemed unnecessary.Immediate post-procedure modified raymond-roy classification score was class ii: residual neck (persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac).There were no reported intraoperative adverse events or study device deficiencies.The patient did not experience intraoperative aneurysm rupture or thromboembolic event.The patient was discharged to a rehabilitation center on (b)(6) 2019 with modified rankin scale (mrs) score of 2 and ultimately expired on (b)(6) 2019 due to an unknown cause.Redacted procedure notes were provided on (b)(6) 2020.Pre-treatment cerebral angiography revealed regrowth of previously treated basilar artery tip aneurysm measuring approximately 24.3x17.12x17.81mm and neck 8mm.After angiographic evaluation and obtaining the optimal working projection, a prowler select plus microcatheter was advanced through a neuron guide catheter used to select the fundus of the aneurysm.The pulserider anrd was implanted partially intra-aneurysmal.Parallel to the prowler select plus microcatheter, a sl-10 microcatheter was advanced through the neuron guide catheter and used to cross the pulserider into the aneurysm.It was stated that the pulserider was ¿pulled back to basilar lost it desired position for which a trial of retrieving it with solitaire stent retriever was done but it was not successful".The pulserider was kept in place and a 4x39 enterprise stent was placed in the basilar artery.A total of 31 coils were successfully deployed via the sl-10 microcatheter.Magnified and standard de-magnified post-treatment angiography revealed raymond-roy class ii, and no evidence of arterial injury or distal thromboembolic event.After reviewing the final images, the guide catheter was removed from the internal carotid artery under fluoroscopic guidance.The patient was kept intubated and transported to the neuro-intensive care unit (icu) in stable clinical and hemodynamic conditions.The official death certificate was provided on 05-may-2020.Per the death certificate, the official cause of death was acute hypoxic respiratory failure secondary to suspected acute aspiration pneumonia as a consequence of cerebral vascular accident with left hemiplegia.Other significant conditions contributing to death but not resulting in the underlying cause included coronary artery disease with ischemic cardiomyopathy.The death certificate states that tobacco use probably contributed to death.An autopsy was not performed.Additional information received on 08-may-2020 indicated that the physician confirmed that the death secondary to acute hypoxic respiratory failure was not related to any study or ancillary devices.Additional information received on 29-may-2020 indicated that the physician confirmed that the use of the enterprise stent was pre-planned.The pulserider was already detached when it moved out of position.The coils were implanted after use of adjunctive devices.No further information was provided.The device was not returned; therefore, no additional investigation can be performed.A review of manufacturing documentation associated with this lot w3303-16 presented no issues during the manufacturing or inspection processes related to the reported complaint.Device misplacement or migration requiring additional intervention is a known potential complication associated with the pulserider anrd and is listed in the instructions for use (ifu) as such.The ifu warns the user that the pulserider implant should remain attached to the delivery wire until a sufficient basket of coils has been placed within the aneurysm to prevent the pulserider implant from being unintentionally advanced into the aneurysmal sac.With the information provided, it is not possible to determine the root cause of the event; however; clinical and procedural factors, including off-label detachment of the pulserider prior to coiling, may have contributed.Based on the evaluation of the product investigation and the lack of medical evidence linking the reported death to the study and ancillary devices, the death will neither be coded nor reported.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
PULSERIDER Y, 4MM, 10MM ARCH
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
PULSAR VASCULAR
130 knowles dr suite e
los gatos CA 95032
MDR Report Key10043008
Report Number3008680601-2020-00009
Device Sequence Number3081865
Product Code NJE
UDI-Device Identifier00859030005086
UDI-Public00859030005086
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H160002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2021
Device Model Number313-D
Device Catalogue Number313D
Device Lot NumberW3303-16
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/24/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date05/11/2020
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12 COMPETITOR COILS; 3 GALAXY G3 XTRASOFT COILS; 8 GALAXY G3 COILS; 8 MICRUSFRAME S COILS; NEURON GUIDE CATHETER; SL-10 MICROCATHETER; SOLITAIRE PLATINUM (MEDTRONIC) STENT RETRIEVER; UNKENTERPRISE2; UNKPROWLERSELECT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight53